Thunderstorm Wind, Grant
- When
- July 24, 2:25 PM CST
- Where
- Grant County, Verda
- Measured
- 53 kt (61 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.700, -92.783
Several large trees and power lines blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 24, 10:30 AM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1130 AM CDT WED JUL 24 2002 UPDATED ZONES JUST SENT OUT TO MAKE ONLY A FEW ADJUSTMENTS. RAISED RAIN CHANCES A TAD ALONG THE NW. ALSO NEEDED TO LOWER HIGHS FOR EXTREME NW GROUP AS THEIR RAINFALL HAS KEPT TEMPERATURES RATHER LOW. ADJUSTED CLOUD COVER OVER SW ZONES, IE. TYR/LFK. THEY ARE STILL MOSTLY SUNNY...ALTHOUGH CLOUD COVER SHOULD INCREASE AS AFTERNOON HEATING PROGRESSES AND PRE-FRONTAL CLOUDINESS EDGES SWD. NOT MUCH ELSE. MAIN FRONT STILL DRAGGING IT/S FEET...ACROSS C OK/N AR. 20 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241640- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT WED JUL 24 2002 AFTERNOON HEATING ALONG WITH A SOUTHWARD SINKING FRONTAL BOUNDARY WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EVENING. THERE WILL BE A SLIGHT RISK FOR SEVERE WEATHER ACROSS PORTIONS OF DEEP EAST TEXAS AND ON INTO THE ADJACENT PORTIONS OF WEST CENTRAL LOUISIANA THROUGH TONIGHT. GUSTY WINDS AND POSSIBLE HAIL COULD ACCOMPANY THE STRONGER STORMS...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED ACROSS THE REGION THROUGH TONIGHT. ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
306 PM CDT WED JUL 24 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM BIENVILLE LA WIND DAMAGE
07/24/02 BIENVILLE SEVERAL TREES DOWN IN THE
PARISH. REPORTED BY LAW
ENFORCEMENT.
03The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several large trees and power lines blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304991.